Alert archive / Iowa / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 73, NWS Quad Cities, IA

June 3, 20087 counties in Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 3, 2008, 7:43 AM CDT for 7 counties in Iowa. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2008, 7:43 AM CDT (12:43 UTC)
Expired
Jun 3, 2008, 8:30 AM CDT
In force
47 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon

Counties Benton County, IA, Iowa County, IA, Johnson County, IA, Linn County, IA, Louisa County, IA, Muscatine County, IA, Washington County, IA

The radar

The Quad Cities radar (KDVN), 87 km from the middle of the area, began a volume at 12:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 3, 7:19 AM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 0.7 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2008-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2008-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-272 J/kg
Mixed-layer LCL
742 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
232 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDVN 031243
SVRDVN
IAC011-095-103-113-115-139-183-031330-
/O.NEW.KDVN.SV.W.0073.080603T1243Z-080603T1330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
743 AM CDT TUE JUN 3 2008

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BENTON COUNTY IN EAST CENTRAL IOWA...
  EASTERN IOWA COUNTY IN EAST CENTRAL IOWA...
  JOHNSON COUNTY IN EAST CENTRAL IOWA...
  SOUTHERN LINN COUNTY IN EAST CENTRAL IOWA...
  SOUTHWESTERN MUSCATINE COUNTY IN EAST CENTRAL IOWA...
  NORTHWESTERN LOUISA COUNTY IN SOUTHEAST IOWA...
  WASHINGTON COUNTY IN SOUTHEAST IOWA...

* UNTIL 830 AM CDT.

* AT 740 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED APPROXIMATELY ALONG A
  LINE EXTENDING FROM NORWAY TO 11 MILES SOUTHWEST OF WASHINGTON...OR
  ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF MARENGO TO 11
  MILES SOUTHWEST OF WASHINGTON...AND MOVING EAST AT 44 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  WALFORD...WASHINGTON AND OXFORD AROUND 750 AM CDT...
  FAIRFAX...RICHMOND AND KALONA AROUND 755 AM CDT...
  TIFFIN...SWISHER...CRAWFORDSVILLE AND AINSWORTH AROUND 800 AM
  CDT...

THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 223 AND 252.

THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 1 AND 19.

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM
FLOODING.

LAT...LON 4199 9143 4119 9134 4117 9190 4194 9200
TIME...MOT...LOC 1243Z 269DEG 38KT 4187 9194 4117 9179

$$

SHEETS
3 follow-up statements
000 
WWUS53 KDVN 031300
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
800 AM CDT TUE JUN 3 2008

IAC011-095-103-113-115-139-183-031330-
/O.CON.KDVN.SV.W.0073.000000T0000Z-080603T1330Z/
BENTON IA-LINN IA-IOWA IA-JOHNSON IA-MUSCATINE IA-WASHINGTON IA-
LOUISA IA-
800 AM CDT TUE JUN 3 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM CDT
FOR NORTHWESTERN LOUISA...EASTERN WASHINGTON...SOUTHWESTERN
MUSCATINE...JOHNSON...NORTHEASTERN IOWA...SOUTHERN LINN AND
SOUTHEASTERN BENTON COUNTIES...

AT 759 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED APPROXIMATELY
ALONG A LINE EXTENDING FROM AMANA TO CRAWFORDSVILLE...OR ALONG A LINE
EXTENDING FROM 10 MILES EAST OF MARENGO TO 8 MILES SOUTHEAST OF
WASHINGTON...MOVING EAST AT 45 MPH.

THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM
FLOODING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT
TUESDAY AFTERNOON FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND
NORTHEAST MISSOURI.

LAT...LON 4199 9143 4119 9134 4118 9164 4186 9195
TIME...MOT...LOC 1300Z 269DEG 38KT 4180 9186 4121 9159

$$

SHEETS
000 
WWUS53 KDVN 031315
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
813 AM CDT TUE JUN 3 2008

IAC011-095-113-115-139-031323-
/O.CAN.KDVN.SV.W.0073.000000T0000Z-080603T1330Z/
BENTON IA-LINN IA-IOWA IA-MUSCATINE IA-LOUISA IA-
813 AM CDT TUE JUN 3 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LOUISA...
SOUTHWESTERN MUSCATINE...NORTHEASTERN IOWA...SOUTHERN LINN AND
SOUTHEASTERN BENTON COUNTIES IS CANCELLED...

THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING DAMAGING WINDS HAS 
WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN 
CANCELLED.

HOWEVER...THIS STORM IS STILL CAPABLE OF PRODUCING VERY HEAVY 
RAINFALL AND WIND GUSTS UP TO 45 MPH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT
TUESDAY AFTERNOON FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND
NORTHEAST MISSOURI.

LAT...LON 4183 9143 4152 9140 4148 9168 4182 9180
TIME...MOT...LOC 1313Z 269DEG 38KT 4173 9166 4152 9158

$$

IAC103-183-031330-
/O.CON.KDVN.SV.W.0073.000000T0000Z-080603T1330Z/
JOHNSON IA-WASHINGTON IA-
813 AM CDT TUE JUN 3 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM CDT
FOR NORTH CENTRAL WASHINGTON AND CENTRAL JOHNSON COUNTIES...

AT 813 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED APPROXIMATELY
ALONG A LINE EXTENDING FROM TIFFIN TO HILLS...OR ALONG A LINE
EXTENDING FROM 8 MILES NORTHWEST OF IOWA CITY TO 10 MILES SOUTH OF
IOWA CITY...MOVING EAST AT 45 MPH.

THIS STORM IS ALSO PRODUCING HEAVY RAIN AND FLASH FLOODING. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT
TUESDAY AFTERNOON FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND
NORTHEAST MISSOURI.

LAT...LON 4183 9143 4152 9140 4148 9168 4182 9180
TIME...MOT...LOC 1313Z 269DEG 38KT 4173 9166 4152 9158

$$

SHEETS
000 
WWUS53 KDVN 031328
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
829 AM CDT TUE JUN 3 2008

IAC103-183-031339-
/O.EXP.KDVN.SV.W.0073.000000T0000Z-080603T1330Z/
JOHNSON IA-WASHINGTON IA-
829 AM CDT TUE JUN 3 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL WASHINGTON AND
CENTRAL JOHNSON COUNTIES EXPIRES AT 830 AM CDT...

THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS
WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED
TO EXPIRE.

LAT...LON 4183 9143 4152 9140 4148 9168 4182 9180
TIME...MOT...LOC 1329Z 269DEG 38KT 4173 9143 4152 9136

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 3:44 AM CDT, 3 hours 59 minutes earlier.

Area forecast discussion, Jun 3, 3:44 AM CDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
344 AM CDT TUE JUN 3 2008

.SYNOPSIS...
A STATIONARY FRONT EXTENDED FROM LOW PRESSURE OVER CENTRAL KS EAST
THROUGH NRN MO INTO CENTRAL IL EARLY THIS MORNING. SEVERAL MCS/S
HAD DEVELOPED ALONG AND NORTH OF THE FRONT AND AHEAD OF THE
SURFACE LOW. MCS ON THE FRONT OVER SRN IA/NERN MO/CNTRL IL AND
JUST EAST OF SFC LOW IN WRN MO WERE BEING FUELED BY 50-60KT H8 JET
AND H8 DEWPOINTS AROUND 15C POOLED ALONG AND NORTH OF THE SFC
BOUNDARY. SERN SD MCS APPEARS TIED TO MCV.

&&

.SHORT TERM...TODAY AND TONIGHT...
ACTIVE WX EXPECTED TO CONTINUE THROUGH THE MORNING. TSRA EXPECT TO
CONTINUE OVER SRN CWA UNTIL H8 JET VEERS AND SUBSIDES BETWEEN 12Z
AND 15Z. MEANWHILE MCS OVER SERN SD/NW IA SHOULD CONTINUE TO DIVE
SE ALONG STRONG INSTABILITY GRADIENT. CURRENT TIMING SUGGESTS IT
WILL REACH THE WRN CWA BETWEEN 10Z AND 12Z. BASED ON THIS TIMING
HIGHEST PROBABILITY OF TSRA WILL BE THIS MORNING. BY THIS
AFTERNOON...AIRMASS SHOULD BE PRETTY WELL WORKED OVER TO LIMIT
ADDITIONAL DEVELOPMENT TO SCATTERED ELEVATED TSRA. THIS EVENING
MID-LEVEL TROF APPROACHING FROM THE WEST SHOULD PROVIDE SUPPORT
FOR TSRA DEVELOPMENT IN THE MOIST UNSTABLE AIRMASS CLOSE TO THE
BOUNDARY IN NRN MO AND WEST CENTRAL IL WITH SRN IA ON THE NRN
FRINGE. PLENTY OF CAPE AND LOW LEVEL SHEAR TO SUPPORT A DECENT
SEVERE THREAT IN THE FAR SOUTH...ESPECIALLY EAST OF THE MS RIVER.
HEAVY RAINS ON GOING OVER OUR NE MO AND W CNTRAL IL COUNTIES THIS
MORNING...MAY SET THE STAGE FOR A FLASH FLOOD THREAT LATE
TODAY/THIS EVENING...BUT WILL LET THE DAY SHIFT TAKE A LOOK AT THE
NEED FOR A WATCH SINCE A LOT WILL DEPEND ON WHERE THE OUTFLOWS SET
UP THIS AFTERNOON. ...DLF...

.LONG TERM...WEDNESDAY THROUGH MONDAY...
STATIONARY FRONT ALONG OR JUST SOUTH OF SOUTHERN CWFA BORDER WED
MORNING IS PROGGED TO LIFT NORTH TO AT LEAST I-80 CORRIDOR DURING
THE DAY. BACKING FLOW ALOFT IN RESPONSE TO DIGGING UPPER TROUGH OUT
WEST WILL HELP THIS PROCESS ALONG. GFS SHEAR AND INSTABILITY PROFILES
SUPPORTIVE OF POTENTIAL FOR SUPERCELLS ALONG THIS NORTHWARD LIFTING
WARM FRONT AND SPC HAS ENTIRE AREA IN DAY 2 SLIGHT RISK. HAVE CHANCE
POPS OVER ENTIRE AREA...ALTHOUGH WARM H7 TEMPERATURES ADVECTING INTO
AREA MAY CAP CONVECTION IN THE WARM SECTOR ACROSS THE SOUTH IN THE
AFTERNOON. WED NIGHT INTO THU...THE SURFACE BOUNDARY IS SHOWN TO
SHIFT NORTH AND BECOME SW-NE ORIENTED PARALLEL TO THE UPPER FLOW.
HAVE KEPT BEST CHANCES FOR THUNDERSTORMS CLOSEST TO THIS BOUNDARY IN
THIS TIME FRAME...WITH VERY LOW TO SLIGHT CHANCES IN THE SOUTH AND
SE WHERE WARM AIR AT H7 MAY CAP THINGS. MAIN UPPER WAVE LIFTS
NORTHEAST OUT OF CENTRAL PLAINS FRI WITH ONE OR MORE SIGNIFICANT
SHORTWAVES OUT AHEAD TRIGGERING MCS ACTIVITY AND SEVERE POTENTIAL
THU NIGHT. FOCUSING ON THIS FORCING...HAVE LIKELY POPS IN THE WEST
THU NIGHT...THEN OVER MOST OF CWFA FRI. BRIEF BOUT OF SHORTWAVE
RIDGING AND H8 MOISTURE SUPPRESSED SOUTHWARD SHOULD LIMIT
THUNDERSTORM CHANCES SAT AND REMOVED CHANCES SAT. ANOTHER LONGWAVE
TROUGH MOVING INTO THE WESTERN CONUS RESETS THE ACTIVE SW FLOW
PATTERN FOR SUN INTO MON WITH THUNDERSTORM CHANCES WITH ELEVATED
MOISTURE RETURN SAT NIGHT. ..SHEETS..

&&

.AVIATION...
GENEARLLY VFR CONDITIONS EXPECTED OUTSIDE OF TSRA THROUGH WEDNESDAY
MORNING WITH GREATEST TSRA THREAT AT KBRL WHICH WILL BE CLOSER TO
THE SURFACE BOUNDARY OVER NRN MO. THIS MORNING TSRA OVER SERN
IA/NERN MO SHOULD DIMINISH BY MID MORNING. SCATTERED SHRA/-TSRA
WILL BE POSSIBLE OVER MUCH OF THE AREA THROUGH THE AFTERNOON WITH
THE FOCUS MOVING BACK TO THE SOUTH THIS EVENING. INCREASING NELY
SFC WINDS THROUGH THIS EVENING WILL DRY OUT LOWER LEVELS WHICH
PUSH THE TSRA THREAT SOUTH OF THE AREA AFTER MIDNIGHT. ...DLF...

&&

.HYDROLOGY...
TRAINING THUNDERSTORMS ACROSS NORTHEAST MO COUNTIES AND FAR SE IA INTO W
CENTRAL IL OVERNIGHT HAVE LIKELY RESULTED IN SEVERAL INCHES OF
RAINFALL. WILL HAVE TO MONITOR THIS AREA CLOSELY WITH ADDITIONAL
RAINFALL TODAY...TONIGHT AND LATER THIS WEEK. OTHER AREA OF CONCERN
IS ALONG HIGHWAY 20 CORRIDOR...WHICH WILL BE IN MORE FAVORABLE AREA
FOR THUNDERSTORM CHANCES WED NIGHT THROUGH FRI. LAST ROUND OF RIVER
FORECASTS HAD SIGNIFICANT RISES EXPECTED ON THE SKUNK...
ENGLISH...FOX AND LA MOINE RIVERS BY LATE TODAY. ADDITIONAL RAINFALL
TODAY COULD AGGRAVATE ONGOING FLOODING ON THE IOWA...WAPSI...AND
CEDAR RIVERS. PORTIONS OF THE MS RIVER FROM GLADSTONE SOUTHWARD
COULD SEE RISES APPROACHING FLOOD STAGE OVER NEXT SEVERAL DAYS IF
HEAVY RAINFALL FALLS ON THE AFOREMENTIONED RIVER BASINS.
..SHEETS..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

DLF/SHEETS/
Hazardous weather outlook, Jun 3, 5:15 AM CDT, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
515 AM CDT TUE JUN 3 2008

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-041015-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
515 AM CDT TUE JUN 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SOUTH OF
FREEPORT...CEDAR RAPIDS...WILLIAMSBURG LINE THIS MORNING. THIS
AFTERNOON AND EARLY THIS EVENING THE RISK OF SEVERE STORMS WILL BE
MAINLY ALONG AND SOUTH OF HIGHWAY 34 WITH A MODERATE RISK INPLACE
SOUTH OF A KAHOKA MISSOURI...ROSEVILLE ILLINOIS LINE.

THUNDERSTORMS WITH HEAVY RAIN WILL CONTINUE TO MOVE ACROSS
NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS EARLY THIS MORNING.
THE HEAVY RAINS WILL CAUSE FLASH FLOODING. THE STORMS MAY ALSO
PRODUCE SMALL HAIL AND WIND GUSTS OF 40 TO 50 MPH.

A CLUSTER THUNDERSTORMS MOVING OUT OF CENTRAL IOWA THIS MORNING
WILL SPREAD INTO EAST CENTRAL AND SOUTHEAST IOWA AND NORTHEAST
MISSOURI BY MID MORNING. THESE STORMS ARE EXPECTED TO WEAKEN AS
THEY MOVE OUT OF CENTRAL IOWA...BUT ISOLATED STRONGER STORMS IN
EASTERN IOWA AND NORTHEAST MISSOURI MAY PRODUCE HAIL UP TO THE
SIZE OF PENNY/S. HEAVY RAINS WILL ALSO BE A THREAT...ESPECIALLY IN
SOUTHEAST IOWA AND NORTHEAST MISSOURI.

THUNDERSTORMS ARE EXPECTED TO REDEVELOP LATE THIS AFTERNOON AND
CONTINUE INTO THIS EVENING OVER SOUTHEAST IOWA...NORTHEAST
MISSOURI AND WEST CENTRAL ILLINOIS. AT THIS TIME IT APPEARS THAT THE
GREATEST THREAT OF SEVERE WEATHER WILL BE ALONG AND EAST OF THE
MISSISSIPPI RIVER. THE PRIMARY SEVERE THREAT WILL BE DAMAGING
WINDS AND LARGE HAIL. ISOLATED TORNADOES ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE STORM PREDICTION CENTER HAS PLACED THE ENTIRE OUTLOOK AREA UNDER
A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY...THURSDAY AND FRIDAY.

ON WEDNESDAY...SUPERCELL THUNDERSTORMS WILL BE POSSIBLE ALONG A WARM
FRONT THAT WILL LIFT NORTH THROUGH THE AREA. THESE STORMS MAY BE
CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...AND ISOLATED
TORNADOES. IT APPEARS THE GREATEST RISK WILL BE IN EASTERN IOWA AND
NORTHWEST ILLINOIS ALONG AND NORTH OF HIGHWAY 34 IN THE AFTERNOON
AND EVENING HOURS. WEDNESDAY NIGHT...A COMPLEX OF THUNDERSTORMS WILL
MOVE ACROSS THE AREA WITH THE POTENTIAL TO PRODUCE DAMAGING
WIND...HEAVY RAIN...AND LARGE HAIL. THIS RISK IS GREATEST WEST OF
THE MISSISSIPPI RIVER.

A LARGE STORM SYSTEM MOVING OUT OF THE WESTERN UNITED STATES WILL
BRING ADDITIONAL ROUNDS OF THUNDERSTORMS ACROSS THE AREA THURSDAY
AND FRIDAY. CONDITIONS WILL AGAIN BE FAVORABLE FOR SEVERE WEATHER...
BUT IT IS TOO EARLY TO DETERMINE MORE SPECIFIC TIMING...LOCATIONS...
AND THREATS ASSOCIATED WITH THE THUNDERSTORMS.

MINOR TO MAJOR FLOODING WILL CONTINUE ON SEVERAL EASTERN IOWA
TRIBUTARIES THIS WEEK. THE STRONG TO SEVERE THUNDERSTORMS EXPECTED
THIS WEEK WILL LIKELY BRING ADDITIONAL HEAVY RAINS TO THE REGION.
ANY HEAVY RAIN THAT OCCURS WILL LIKELY PROLONG THE ONGOING FLOODING
OR CAUSE ADDITIONAL FLOODING ON AREA TRIBUTARIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY LATE THIS AFTERNOON AND THIS
EVENING FOR AREAS ALONG AND SOUTH OF HIGHWAY 34.

In the hours before

Local storm report, Jun 3, 4:56 AM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
456 AM CDT TUE JUN 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0453 AM     HEAVY RAIN       MEMPHIS                 40.46N 92.17W
06/03/2008  M2.80 INCH       SCOTLAND           MO   TRAINED SPOTTER

            6 HOUR RAINFALL TOTAL

&&

DLF
Local storm report, Jun 3, 4:58 AM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
458 AM CDT TUE JUN 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0453 AM     FLASH FLOOD      ARBELA                  40.46N 92.02W
06/03/2008                   SCOTLAND           MO   TRAINED SPOTTER

            SPOTTER REPORTED WATER WAS OVER SECONDARY ROADS IN THE
            ARBELA AREA.

&&

DLF
Local storm report, Jun 3, 6:42 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
642 AM CDT TUE JUN 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0639 AM     FLASH FLOOD      SSW RUTLEDGE            40.31N 92.09W
06/03/2008                   SCOTLAND           MO   TRAINED SPOTTER

            CREEK OUT OF ITS BANKS AND FLOWING OVER GRAVEL ROAD

&&

DLF
Local storm report, Jun 3, 6:45 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
645 AM CDT TUE JUN 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 AM     HEAVY RAIN       2 W RUTLEDGE            40.31N 92.13W
06/03/2008  M3.65 INCH       SCOTLAND           MO   TRAINED SPOTTER

&&

DLF

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 8:58 PM CDTSevere Thunderstorm WarningDVNDes Moines, Henry, Lee28 min
Jun 3, 6:53 AM CDTSevere Thunderstorm WarningDVNBenton, Iowa, Keokuk, Washington52 min
Jun 3, 7:38 AM CDTFlash Flood WarningDVNIowa, Johnson, Keokuk, Washington6 hr
Jun 3, 7:51 AM CDTSevere Thunderstorm WarningDVNHenry, Jefferson, Van Buren24 min
Jun 3, 8:57 AM CDTSevere Thunderstorm WarningDVNDes Moines, Lee63 min
Jun 3, 10:15 AM CDTRiver Flood WarningDVNDes Moines32 days
Jun 3, 10:15 AM CDTRiver Flood WarningDVNDes Moines, Lee32 days
Jun 3, 10:53 AM CDTRiver Flood WarningDVNKeokuk15 days
Jun 3, 10:53 AM CDTRiver Flood WarningDVNDes Moines, Henry, Lee20 days
Jun 3, 1:24 PM CDTRiver Flood WarningDVNJohnson, Louisa, Washington37 days
Jun 3, 1:27 PM CDTRiver Flood WarningDVNJohnson, Washington13 days
Jun 3, 3:10 PM CDTFlash Flood WatchDVNDes Moines, Henry, Jefferson, Lee, Van Buren8 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.